Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 16, NWS Norman, OK

May 10, 2016Carter County, Love County, Marshall County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 10, 2016, 9:30 PM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2016, 9:30 PM CDT (02:30 UTC)
Expired
May 10, 2016, 11:30 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3748 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
1.6
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted.

869 
WGUS54 KOUN 110230
FFWOUN
OKC019-085-095-110430-
/O.NEW.KOUN.FF.W.0016.160511T0230Z-160511T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  WEST CENTRAL MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1130 PM CDT
    
* AT 929 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
  THUNDERSTORM PRODUCING HEAVY RAIN NEAR LAKE MURRAY. UP TO TWO
  INCHES OF RAIN HAVE ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE MURRAY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3409 9709 3411 9693 3395 9693 3395 9698
      3396 9698 3395 9699 3395 9704

$$

MAHALE
1 follow-up statement
067 
WGUS74 KOUN 110421
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT TUE MAY 10 2016

OKC019-085-095-110431-
/O.EXP.KOUN.FF.W.0016.000000T0000Z-160511T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVE OK-CARTER OK-MARSHALL OK-
1121 PM CDT TUE MAY 10 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOVE...SOUTHEASTERN
CARTER AND WEST CENTRAL MARSHALL COUNTIES WILL EXPIRE AT 1130 PM
CDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3409 9709 3411 9693 3395 9693 3395 9698
      3396 9698 3395 9699 3395 9704

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:32 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 10, 6:32 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE MAY 10 2016

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
STRONG THUNDERSTORMS IN NORTH TEXAS MAY AFFECT THE KDUA AREA THIS
EVENING...BUT OUR TAF SITES ARE EXPECTED TO REMAIN WELL NORTHWEST
OF THESE STORMS. A COLD FRONT WILL CROSS ROUGHLY HALF OF OKLAHOMA
DURING THE DAY TOMORROW. IN ADDITION TO SHIFTING WINDS AROUND TO
THE NORTHWEST...IT WILL BRING INCREASING CHANCES FOR THUNDERSTORMS
BEGINNING LATE IN THE AFTERNOON...MAINLY NEAR AND SOUTHEAST OF
I-44. THESE STORMS MAY BE SEVERE...WITH ADVERSE EFFECTS ON
AVIATION UP TO 10 OR 20 NM OUTSIDE THE STORMS THEMSELVES.

CMS
&&

.PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 10 2016/

DISCUSSION...
CHANCE FOR AN ISOLATED SEVERE STORM THIS EVENING ACROSS FAR
SOUTHEAST OKLAHOMA. GREATER NUMBER OF STORMS EXPECTED OVER
CENTRAL/NORTH-CENTRAL TEXAS BUT CIN ERODING AND STORMS MAY PERSIST
LONG ENOUGH TO IMPACT PORTIONS OF OUR RED RIVER COUNTIES. VERY
HIGH CAPE VALUES WILL YIELD A GIANT HAIL CONCERN.

FRONTAL BOUNDARY PROGD BY ALL MODELS TO PROGRESS SOUTH INTO
OKLAHOMA/NORTHERN TEXAS TOMORROW AND EXTEND FROM NEAR CROWELL AND
VERNON TEXAS TO LAWTON...OKLAHOMA CITY AND STILLWATER BY LATE
AFTERNOON. SEVERE STORMS WILL BE POSSIBLE NEAR THIS FRONT LATE IN
THE AFTERNOON WELL INTO THE EVENING HOURS. MODEL TRENDS HAVE
STRONG SIGNAL FOR GREATEST CONCENTRATION OF STORMS OVER/NEAR
WICHITA FALLS AND LAWTON AND AREAS EAST FROM THERE....EAST OF
TRIPLE POINT AND IN AXIS OF DEEP MOISTURE AND VERY HIGH TO EXTREME
CAPE VALUES. MARGINAL SHEAR VALUES PROGD BUT WITH AS MUCH
INSTABILITY AS THERE COULD BE...ALL SEVERE WEATHER THREATS WILL
BE POSSIBLE. ANOTHER REASONABLE SIGNAL WITH MODEL SUITE IS POST
FRONTAL MCS POSSIBILITY TOMORROW EVENING OVER THE PANHANDLES WHICH
MAY CONTINUE EAST INTO THE BODY OF OKLAHOMA LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. STRONG WIND GUSTS AND HEAVY RAIN WILL BE
THE PRIMARY CONCERNS WITH THIS FEATURE IF IT EVOLVES.

ANOTHER FRONTAL BOUNDARY FORECAST TO MOVE INTO THE REGION FRIDAY
NIGHT AND SATURDAY PROVIDING A FOCUS FOR THUNDERSTORMS THROUGH THE
WEEKEND IN THE FIRST PART OF NEXT WEEK. ECM/GEM MODELS WERE
FOLLOWED CLOSER DUE TO CONSISTENCY ISSUES WITH GFS. BY THE END OF
MONDAY AND INTO TUESDAY...HIGH RAIN TOTALS AND ASSOCIATED FLOODING
ISSUES WILL BE A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  84  58  75 /  10  30  60  30
HOBART OK         65  85  57  76 /   0  20  60  30
WICHITA FALLS TX  67  89  60  76 /  10  40  70  40
GAGE OK           56  78  51  76 /   0  10  40  10
PONCA CITY OK     67  83  56  76 /  10  30  40  20
DURANT OK         69  84  64  76 /  20  20  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/23/23
Hazardous weather outlook, May 10, 11:33 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1133 AM CDT TUE MAY 10 2016

OKZ004>048-050>052-TXZ083>090-111015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1133 AM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE
THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. HAIL TO
THE SIZE OF HALF DOLLARS IS THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY ACROSS MOST
OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE
SLIGHT RISK EXTENDS SOUTH OF A LINE FROM NEAR PONCA CITY TO
KINGFISHER TO HOBART AND HOLLIS OKLAHOMA. A MARGINAL RISK
SURROUNDS THE SLIGHT RISK... SOUTH OF A LINE FROM NEAR BLACKWELL
TO ENID TO ERICK. INCREASING INSTABILITY AND MODEST WIND SHEAR
INTO THE LATE AFTERNOON AND EVENING WILL PROMOTE THE DEVELOPMENT
OF LARGE DAMAGING HAIL AND DAMAGING WIND GUSTS. THE TORNADO
POTENTIAL WILL BE LOW. LOCALIZED HEAVY RAINFALL WEDNESDAY NIGHT
INTO EARLY THURSDAY MAY ALSO RESULT IN FLASH FLOODING IN PORTIONS
OF SOUTHERN OKLAHOMA.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY NIGHT
AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES AND MOVES INTO THE REGION. STORMS WILL BE
FOCUSED ALONG A FRONTAL BOUNDARY. SOME STRONG TO SEVERE STORMS
MAY BE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/30

In the hours before

Special weather statement, May 10, 8:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT TUE MAY 10 2016

OKZ046-047-050-051-110200-
CARTER OK-LOVE OK-MARSHALL OK-JOHNSTON OK-
836 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE...NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON
COUNTIES UNTIL 900 PM CDT...

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3405 9711 3437 9684 3419 9660 3395 9691
      3396 9692 3394 9696
TIME...MOT...LOC 0134Z 221DEG 26KT 3405 9697

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:36 PM CDTSpecial Weather StatementOUNMarshall24 min
May 10, 8:48 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall57 min
May 10, 9:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall52 min
May 10, 9:12 PM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
May 10, 9:37 PM CDTSpecial Weather StatementOUNJohnston23 min
May 10, 9:43 PM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall31 min

Nearby

Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.